Alert archive / California / Freeze Warnings in 2015

Freeze Warning 7, NWS Eureka, CA

November 9, 2015

NWS Eureka, CA issued this freeze warning at Nov 9, 2015, 3:53 AM PST. It took effect at Nov 9, 2015, 10:00 PM PST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 9, 2015, 3:53 AM PST (11:53 UTC)
In effect from
Nov 9, 2015, 10:00 PM PST
Expired
Nov 10, 2015, 9:00 AM PST
In force
11 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

278 
WWUS76 KEKA 091153
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
353 AM PST MON NOV 9 2015


CAZ003-076-100100-
/O.NEW.KEKA.FZ.W.0007.151110T0600Z-151110T1700Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
353 AM PST MON NOV 9 2015

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST
TUESDAY. 

* LOW TEMPERATURES...UPPER 20S TO LOW 30S.

* LOCATIONS INCLUDE...WILLITS... COVELO...LAYTONVILLE...
  ALDERPOINT...RUTH...DINSMORE...BRIDGEVILLE...WILLOW
  CREEK...ORLEANS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
3 follow-up statements
309 
WWUS76 KEKA 092358
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
358 PM PST MON NOV 9 2015

CAZ003-076-101300-
/O.CON.KEKA.FZ.W.0007.151110T0600Z-151110T1700Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
358 PM PST MON NOV 9 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM TUESDAY...

* LOW TEMPERATURES...UPPER 20S TO LOWER 30S.

* LOCATIONS INCLUDE...WILLITS... COVELO...LAYTONVILLE... 
  ALDERPOINT...RUTH...DINSMORE...BRIDGEVILLE...WILLOW CREEK... 
  ORLEANS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

CAZ001-101300-
/O.NEW.KEKA.FR.Y.0032.151110T0600Z-151110T1700Z/
REDWOOD COAST-
358 PM PST MON NOV 9 2015

...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM 
TUESDAY... 

* LOW TEMPERATURES...MID 30S.

* LOCATIONS INCLUDE...INTERIOR VALLEYS AND NORMAL COLDER LOCATIONS
  JUST INLAND FROM THE COAST.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
481 
WWUS76 KEKA 100651
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1051 PM PST MON NOV 9 2015

CAZ003-076-101700-
/O.CON.KEKA.FZ.W.0007.000000T0000Z-151110T1700Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
1051 PM PST MON NOV 9 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY...

* LOW TEMPERATURES...MID 20S TO LOWER 30S.

* LOCATIONS INCLUDE...WILLITS... COVELO...LAYTONVILLE...
  ALDERPOINT...RUTH...DINSMORE...BRIDGEVILLE...WILLOW CREEK...
  ORLEANS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

CAZ002-101700-
/O.EXA.KEKA.FR.Y.0032.000000T0000Z-151110T1700Z/
MENDOCINO COAST-
1051 PM PST MON NOV 9 2015

...FROST ADVISORY IN EFFECT UNTIL 9 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST TUESDAY. 

* LOW TEMPERATURES...MID 30S.

* LOCATIONS INCLUDE...INTERIOR VALLEYS AND LOCATIONS AWAY FROM THE
  IMMEDIATE COAST.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

CAZ001-101700-
/O.CON.KEKA.FR.Y.0032.000000T0000Z-151110T1700Z/
REDWOOD COAST-
1051 PM PST MON NOV 9 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY...

* LOW TEMPERATURES...MID 30S.

* LOCATIONS INCLUDE...INTERIOR VALLEYS AND LOCATIONS AWAY FROM
  THE IMMEDIATE COAST.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
710 
WWUS76 KEKA 101700
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
900 AM PST TUE NOV 10 2015

CAZ003-076-101800-
/O.EXP.KEKA.FZ.W.0007.000000T0000Z-151110T1700Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
900 AM PST TUE NOV 10 2015

...FREEZE WARNING HAS EXPIRED...

$$

CAZ001-002-101800-
/O.EXP.KEKA.FR.Y.0032.000000T0000Z-151110T1700Z/
REDWOOD COAST-MENDOCINO COAST-
900 AM PST TUE NOV 10 2015

...FROST ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Nov 8, 4:03 PM PST, 11 hours 50 minutes earlier.

Area forecast discussion, Nov 8, 4:03 PM PST, 11 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
403 PM PST SUN NOV 8 2015

.SYNOPSIS...SCATTERED TO NUMEROUS SHOWERS ARE EXPECTED TONIGHT AND
MONDAY AS AN UPPER TROUGH MOVES ACROSS THE AREA. A FEW
THUNDERSTORMS ARE POSSIBLE ALONG THE REDWOOD COAST TONIGHT AND
OVER THE INTERIOR ON MONDAY. SNOW LEVELS WILL FALL THROUGH LATE
TONIGHT.

&&

.DISCUSSION...PRECIPITATION HAS BECOME MORE SHOWERY THRU THE DAY
AS THE UPPER TROF CONTINUES TO SHIFT E TOWARD THE PACIFIC COAST.
SNOW LEVELS WILL BE IN THE DECLINE OVERNIGHT...WITH LEVELS
DROPPING TO AROUND 3500 FT BY MORNING. SNOWFALL AMOUNTS AT HIGHER
ELEVATIONS WILL TOTAL 1 TO 3 INCHES WITH A FEW HIGHER RIDGES
RECEIVING AS MUCH AS 4 OR 5 INCHES. MORE DYNAMIC ENERGY WILL BE
APPROACHING THE COAST OVERNIGHT AND MON MORNING...AND SHOWERS
SHOULD INCREASE IN COVERAGE AND INTENSITY. LATEST MODEL GUIDANCE
SUGGESTS THAT BEST FORCING FOR PRECIP WILL BE OVER THE S HALF OF
THE COUNTY WARNING AREA...SO HAVE ADJUSTED POPS UPWARDS IN THAT
AREA. WITH SOME INSTABILITY AND DYNAMIC FORCING...ISOLATED TSTMS
REMAIN POSSIBLE THRU MON. THE BEST CHANCES WILL BE OVER THE
COASTAL WATERS TONIGHT...WITH A RUMBLE OR TWO POSSIBLE ALONG THE
REDWOOD COAST. ISOLATED STORMS WILL BE POSSIBLE OVER THE MAINLAND
ON MON AS DAYTIME HEATING INCREASES INSTABILITY AS TROF MOVES
OVERHEAD. SMALL HAIL IS ALSO POSSIBLE TONIGHT AND MON AS 500 MB
TEMPERATURES DROP TO NEAR -30C. WHILE COLDER TEMPERATURES ALOFT
WILL BE OVER THE N 1/2 OF THE AREA...DYNAMIC FORCING AND MARGINAL
500 MB TEMPS SHOULD LEAD TO SOME SMALL HAIL IN HEAVIER SHOWERS OR
STORMS OVER THE S AS WELL.

AFTER THE PRECIP WINDS DOWN LATE MON...THE FOCUS WILL SHIFT TO
OVERNIGHT LOWS AND THE POTENTIAL OF FROST OR FREEZING
TEMPERATURES. HEADLINES WILL LIKELY BE NEEDED FOR MON NIGHT FOR
AREAS AWAY FROM THE IMMEDIATE COAST WHERE THE GROWING SEASON HAS
NOT ENDED. /SEC

&&

.AVIATION...VFR TO IFR CONDITIONS AND LIGHT TO MODERATE WINDS
WILL CONTINUE AT KCEC AND KACV THROUGH THIS EVENING. THE LOWER
CONDITIONS WILL BE DUE TO REDUCED CEILINGS AND/OR VISIBILITIES AS
SHOWERS MOVE ACROSS THE AREA AT TIMES. VFR CONDITIONS AND LIGHT
WINDS WILL PREVAIL AT KCEC ON MONDAY. VFR CONDITIONS AND LIGHT
WINDS WILL PREVAIL AT KACV LATE TONIGHT AND MONDAY. VFR TO MVFR
CONDITIONS AND LIGHT WINDS TO CALM CONDITIONS WILL CONTINUE AT
KUKI THROUGH MONDAY MORNING. LOWER CONDITIONS WILL BE DUE TO
INCREASED CLOUDINESS REDUCING CEILINGS AS ISOLATED SHOWERS MOVE
ACROSS THE AREA.

&&

.MARINE...SEAS WILL PEAK TODAY AND MONDAY IN THE WAKE OF A WEAK
COLD FRONT WHICH MOVED THROUGH THE WATERS LAST NIGHT. SEAS WILL
SUBSIDE SLIGHTLY TUESDAY AS THE PRESSURE GRADIENT RELAXES IN
ADVANCE OF AN APPROACHING DISSIPATING COLD FRONT. WINDS AND SEAS
WILL INCREASE WEDNESDAY AND THURSDAY IN THE WAKE OF THE
DISSIPATING COLD FRONT. SMALL CRAFT ADVISORIES CONTINUE IN EFFECT
ACROSS ALL THE WATERS THROUGH TUESDAY MORNING DUE TO ELEVATED
SEAS.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 9 AM TUE FOR PZZ450-455-470-475.

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Nov 8, 3:58 AM PST, 23 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
358 AM PST SUN NOV 8 2015

CAZ001-002-091200-
REDWOOD COAST-MENDOCINO COAST-
358 AM PST SUN NOV 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AND SMALL HAIL OVERNIGHT
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AND SMALL HAIL MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-091200-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
358 AM PST SUN NOV 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SNOW LEVELS WILL GRADUALLY LOWER THROUGH THE DAY AND OVERNIGHT ACROSS
NORTHWEST CALIFORNIA...REACHING APPROXIMATELY 3500 FEET BY LATE
TONIGHT. SNOW WILL LIKELY BEGIN ACCUMULATING ACROSS HIGHER PEAKS
TODAY AND MAY DESCEND TO NEAR HIGH PASS LEVELS BEFORE
PRECIPITATION DIMINISHES TONIGHT. LITTLE ACCUMULATION IS EXPECTED
AT PASS LEVELS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ADDITIONAL SCATTERED TO NUMEROUS SHOWERS ARE EXPECTED TO DEVELOP
MONDAY AFTERNOON...WITH SNOW LEVELS REMAINING AROUND 3000 TO 4000
FEET. TOTAL SNOW ACCUMULATIONS BETWEEN SUNDAY AND MONDAY MAY REACH
2 TO 5 INCHES ON HIGH PEAKS AND RIDGES ABOVE 4500 FEET...WITH A
DUSTING POSSIBLE AT LOWER ELEVATIONS AND HIGH PASSES. SMALL HAIL
WILL ALSO BE POSSIBLE.

ADDITIONALLY...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Nov 9, 1:31 AM PST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
131 AM PST MON NOV 9 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     HAIL             4 S FT DICK             41.81N 124.16W
11/09/2015  E0.25 INCH       DEL NORTE          CA   PUBLIC

            SPORADIC HAIL MIXED WITH RAIN. REPORT FROM
            SOCIAL MEDIA, TIME AND LOCATION APPROXIMATE.
            LITTLE TO NO HAIL ACCUMULATION.

&&

MKK

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 3:46 AM PSTWinter Weather AdvisoryEKA15 hr
Nov 9, 3:58 PM PSTFrost AdvisoryEKA17 hr

Nearby

Freeze Warnings in California, 2015Every freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.